MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 SUMMIT DUOFIX TAP SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD - 8010379 SUMMIT DUOFIX TAP SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Distress (2329); Osteolysis (2377); Hematuria (2558); Metal Related Pathology (4530)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Summon email ad (b)(6) 2023 received.Patient alleges suffering heavy metal poisoning from the toxic heavy metals released by the pinnacle system resulting in injury to his muscles and tissue, suffered additional scar tissue formation, and now has a hip replacement with decreased longevity.Additionally, patient suffers including but not limited to significant pain, injury caused by metallosis, metal wear, metal poisoning, loss of enjoyment of life, and limitation of daily activities.Moreover, patient experienced emotional trauma and distress, mental anguish, economic loss.Doi: (b)(6) 2010 dor: (b)(6) 2022 affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b6 and h6 clinical symptoms code: metal related pathology (e1618) used to capture metal poisoning and blood heavy metal increased.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After a review of medical records, it was noted that there was significant osteolysis of the proximal femur.Hip capsulectomy was done and during this process, a large significant amount of white hematuria was expressed from the joint.There was extremely high pressure.Significant trunnionosis of the femoral trunnion with the femoral head, significant metallosis with trunnionosis.Affected side: left hip.

Brand Name
SUMMIT DUOFIX TAP SZ7 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16528957
Report Number1818910-2023-05656
Device Sequence Number5411319
Product Code LPH
UDI-Device Identifier10603295060185
UDI-Public10603295060185
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K193398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number1570-12-135
Device Catalogue Number157012135
Device Lot NumberD59E11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPHERE M SPEC 12/14 40 -2; PINN SECTOR HA ACET CUP 58MM; PINNACLE MTL INS NEUT40IDX58OD; SUMMIT DUOFIX TAP SZ7 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight113 KG